Kimberly
Online Facilitator
    Post count: 4288

    Hello – I know there are some other members here who have been through similar situations, so I hope they will check in and give you some advice. In the meantime, you might use the “search posts” feature to look for old posts with keywords “wife”, “girlfriend”, “divorce”, etc..

    Unfortunately, Graves’ disease can definitely cause complications that puts a huge strain on relationships. Here is a bulletin that describes some of the effects:

    (Note on links: if you click directly on the following link, you will need to use your browser’s “back” button to return to the boards after viewing, or you will have to log back in to the forum. As an alternative, you can right-click the link and open it in a new tab or new window).

    http://gdatf.org/about/about-graves-disease/patient-education/whats-wrong-with-me/

    It sounds like your girlfriend is taking anti-thyroid drugs, which can take a few weeks before you fully see the effects. And even after that, the symptoms sometimes linger until the body has really had a chance to heal. However, they *can* restore her to good health, and hopefully, she will have a change of heart when she starts feeling better. We actually counsel patients to NOT make any major decisions on relationships, major purchases, moving, etc. until they are feeling better. We would be happy to communicate directly with your girlfriend if she’d like to e-mail us at info@gdatf.org.

    Wishing you all the best.